Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 142, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 6, 2003, 8:16 PM CDT for Grayson County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2003, 8:16 PM CDT (01:16 UTC)
- Expired
- May 6, 2003, 9:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 121 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2942 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
054 WUUS54 KFWD 070116 SVRFTW TXC181-070215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 815 PM CDT TUE MAY 6 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRAYSON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 915 PM CDT * AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF COLLINSVILLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLLINSVILLE AROUND 820 PM CDT GUNTER AROUND 835 PM CDT HOWE AROUND 850 PM CDT TOM BEAN AROUND 900 PM CDT WHITEWRIGHT AROUND 910 PM CDT HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3359 9694 3342 9692 3342 9640 3369 9642 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:20 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 6, 6:20 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 620 PM CDT TUE MAY 6 2003 .00Z AVIATION DISCUSSION 620 PM CDT... CONVECTION BACK BUILT QUICKLY SOUTH OF THE RED RIVER. MEAN CELL MOTION TO THE NE WILL LIKELY KEEP WORST WELL TO THE NORTH OF METRO APTS...DESPITE GRADUAL EASTWARD PROGRESSION OF THE LINE OF STORMS AS A WHOLE. CB SHOULD SUFFICE FOR EARLY EVENING. LOW VSB TO CONTINUE TO THE EAST OF THE DRYLINE...PREVAILING 4SM LIKELY OVERNIGHT...WITH SOME BR NEAR 2SM. MVFR CIGS LIKELY AGAIN TONIGHT...WITH TEMPO IFR. SCATTERING NEAR MIDDAY. 25 .UPDATE FOR SEVERE THUNDERSTORM WATCH 540 PM CDT... HAVE ISSUED A MINOR UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH 274...VALID UNTIL 10 AM FOR THE NORTHERN HALF OF NORTH TEXAS. WILL UP POPS IN ALL ZONES SLIGHTLY...HOWEVER...ONLY SCATTERED COVERAGE IS EXPECTED SO NO POPS WILL BE HIGHER THAN 30 PERCENT. NO OTHER CHANGES AT THIS TIME. .AFTERNOON PUBLIC DISCUSSION 406 PM CDT... SHOWERS AND STORMS TO THE SOUTHEAST ARE FIZZLING OR MOVING OUT AT THIS HOUR...AS SHORT WAVE ENERGY EXITS TO THE NORTH OF THE REGION AND THE ATMOSPHERE STABILIZES IN THE WAKE OF EARLIER CONVECTION. ELSEWHERE...NUMEROUS OUTFLOW BOUNDARIES ARE SPEWING FROM THE SOUTHERN CONVECTION ACROSS THE REGION...WHILE SOME DRYLINE CONVERGENCE HAS BUBBLED CUMULUS OVER FAR NORTHWESTERN AREAS. PRECIPITATION COVERAGE LOOKS POOR THIS EVENING. THE 18Z SOUNDING NEEDS MID 90S TO OVERCOME THE CAP...AND WE ARE NOWHERE CLOSE EXCEPT NORTHWEST. WILL LEAVE ISOLATED POPS IN THE NORTHWEST AND NORTH THIS EVENING IF ANY DRYLINE/OUTFLOW BOUNDARY ACTIVITY GOES AND ADVECTS EAST. ANYTHING THAT FORMS COULD BE SEVERE WITH THE INSTABILITY...SO HAVE MENTIONED IN ZONES. OVERNIGHT...I WILL PUT IN SLIGHT CHANCE POPS FOR LATE TONIGHT...AS I HAVE BEEN WATCHING SOME JET ENERGY MOVING INTO NORTHERN MEXICO ON THE WATER VAPOR IMAGERY AND WE MAY DO A REPEAT OF ELEVATED CONVECTION LATE. WEDNESDAY/S POPS LOOK NIL AT THIS TIME AS UPPER RIDGING/STRONG CAP INVADES AHEAD OF A VIGOROUS UPPER WAVE MOVING INTO THE CENTRAL PLAINS THURSDAY. THIS FAR SOUTH...POPS LOOK LOW WITH TROUGH PASSING NORTH AND CAPPING WASHING OVER THE REGION. WILL STILL HAVE TO LEAVE SLIGHTS IN NORTHERN PORTION WITH SUCH A POWERFUL SYSTEM AND THE DRYLINE IN THE VICINITY. SATURDAY LOOKS LIKE THE BEST CHANCE FOR PRECIPITATION FOR NORTH TEXAS AS THE MAIN WESTERN TROUGH EJECTS INTO THE CENTRAL PLAINS AND A COOL FRONT DRIVES INTO THE REGION (DRIER CONDITIONS FINALLY?). THE FRONT WILL LAY DOWN OVER SOUTH TEXAS ON SUNDAY...FOR A BIT LONGER CHANCE FOR RAIN FOR THE SOUTHERN ZONES. DRY CONDITIONS ARE IN STORE FOR MONDAY. TUESDAY...I WILL INTRODUCE SLIGHT POPS AGAIN...AS THE GFS PROGS ANOTHER TROUGH TO APPROACH THE REGION. HOWEVER...THE ECMWF/UKMET DO NOT APPEAR TO SHARE THE GFS/S ENTHUSIASM WITH ANOTHER TROUGH...HENCE THE SLIGHT POPS AT THIS TIME. 30/SS FCSTID = 30 DFW 73 90 73 91 / 10 10 0 20 ACT 71 91 74 93 / 10 10 0 20 PRX 71 88 73 89 / 10 10 0 20 DTO 70 90 72 91 / 10 10 0 20 TKI 72 89 74 88 / 10 10 0 20 DAL 73 90 75 91 / 10 10 0 20 TRL 72 90 73 89 / 10 10 0 20 CRS 72 91 74 90 / 10 10 0 20 TPL 72 93 73 93 / 10 10 0 20 .FWD... TX...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM CDT TUESDAY FOR ZONES TXC035...TXC085...TXC093...TXC097...TXC113...TXC119...TXC121... TXC133...TXC139...TXC143...TXC147...TXC181...TXC213...TXC217... TXC221...TXC223...TXC231...TXC237...TXC251...TXC257...TXC277... TXC337...TXC349...TXC363...TXC367...TXC379...TXC397...TXC425... TXC429...TXC439...TXC467...TXC497...TXC503.
Hazardous weather outlook, May 6, 3:31 PM CDT, 4 hours 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT CHANCE OF SEVERE WEATHER OVER NORTH TEXAS TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY...WITH A BETTER CHANCE SATURDAY INTO SUNDAY. WHILE SOME OF THE STORMS THURSDAY AND FRIDAY COULD BECOME SEVERE...THE BETTER CHANCE FOR SEVERE WEATHER IS SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...ESPECIALLY ALONG THE RED RIVER.
In the hours before
Local storm report, May 6, 4:38 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
437 PM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0431 PM BOWIE TX 0.75 INCH HAIL
05/06/03 MONTAGUE REPORTED BY SPOTTERLocal storm report, May 6, 5:57 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 7 NNW GAINESVILLE TX 1.00 INCH HAIL
05/06/03 COOKE REPORTED BY PUBLIC AT MOSS
LAKE.Local storm report, May 6, 7:37 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0728 PM 3 SW SLIDELL TX 0.88 INCH HAIL
05/06/03 WISE REPORTED BY OFF DUTY NWS
EMPLOYEELocal storm report, May 6, 7:48 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 PM SLIDELL TX 0.88 INCH HAIL
05/06/03 WISE REPORTED BY HAM SPOTTERLocal storm report, May 6, 8:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0812 PM 0.5 W BRIDGEPORT TX 0.88 INCH HAIL
05/06/03 WISE REPORTED BY SPOTTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 54 min |
| May 6, 7:40 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 65 min |
| May 6, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 61 min |
| May 6, 8:00 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 60 min |
| May 6, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| May 6, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.